MAUDE Adverse Event Report: WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL

WILLIAM COOK EUROPE FROVA INTUBATING INTRODUCER; LRC INSTRUMENT, ENT MANUAL SURGICAL
Model Number G23646
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).(b)(4).Name and address for importer site: (b)(4).Similar to device under 510(k)/pma: k161813.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: product used for difficult intubation.After using the frova stylet, for the positioning of the dual adaptor, a bronchoscopy was performed and a piece of the blue cover of the sheath was also sucked.Additional information received from rep.03jan2019: i called the chief primary and both were used in thoracic surgery and for sure one of them was used with dlt.Additional information received 14jan2019 from translated document: device used for difficult intubation.After using the frova mandrel to position the double-lumen tube, a bronchoscopy was carried out during which a small piece of the blue sheath covering the tube was aspirated.Patient outcome: no information.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).Name and address for importer site: (b)(6).Registration no.: (b)(4).Summary of investigational findings: investigation is based on event description and returned device.A bronchoscopy was done after a difficult intubation placing a dlt and a small piece of the frova device was aspirated.No harm to the patient reported.The frova introducer was returned and an investigation revealed a flaking almost in the middle of the introducer.However, it was reported that the frova device was used for placement of a double lumen tube and the frova introducer is designed for placement of single lumen tubes only.It is noted that according to the representative the customer has now been requested to strictly follow the ifu and not use the frova with dlt.Ifu, intended use: "the 14.0 french catheter introducer has been designed for placement of a single lumen endotracheal tube whose inner diameter is 6 mm or larger.Note: do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes".Also, under warnings is stated "do not use the frova intubating introducer with double lumen endotracheal or endobronchial tubes".There is no evidence to suggest that this device was not manufactured according to specifications and nothing indicates that it did not perform as intended.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FROVA INTUBATING INTRODUCER
Common Device Name
LRC INSTRUMENT, ENT MANUAL SURGICAL
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key8280693
Report Number3002808486-2019-00108
Device Sequence Number1557106
Product Code LRC
UDI-Device Identifier00827002236462
UDI-Public(01)00827002236462(17)211009(10)E3782903
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2021
Device Model NumberG23646
Device Catalogue NumberC-CAE-14.0-70-FII
Device Lot NumberE3782903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Distributor Facility Aware Date01/03/2019
Device Age2 MO
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer02/14/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR